Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Treat Hiv Rash

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Women and HIV/AIDS

... Table of Contents A Look at the Numbers Is HIV Different for Men and Women? Treatment in HIV+ Women: Efficacy, Side Effects, and Drug Interactions Gynecological Issues in HIV+ Women Pregnancy and HIV In Conclusion A Look at the Numbers Over 25 years have
Ask the Experts

Sustiva rash

I am on Day 8 of sustiva and i am having a rash all over my body. How do i tell whether the rash is mild, moderate or serious?I am worried sick. I can't go out now and i am running out of leave. How long will the rash last? I can't work like this.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I would inform your HIV provider about your rash watching for involvement of eyes, mouth or other mucosal surfaces. Generally efavirenz related rashes Read more »

sustiva rash

Please helpI I would very much like to hear some advice about the Sustiva rash side effect Incidentally, I was Dr. Frank Rhamefs patient from 1995-2000 and did very well on Crixivan and other meds. However, I quit Crixivan 3 years ago due to damage...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...topical creams (often with cortisone)), and mild analgesics (= most of the time patients are treated through the rash). Your HIV provider should be kept informed about the extent of the rash. If the eyes, mouth or other mucousal surfaces are... Read more »

Side effect of Atripla, Serious?

I started taking Atripla about 10 days ago and I just noticed a rash developing over my body. At first I thought it might be reaction to an acne cream I used a couple nights but I realized it could be from the medicine. The information says rash is...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...cautious about simply stopping Atripla since that can lead to Sustiva resistance. I would seek to discuss further with your HIV specialist to see if you can treat through the rash (often can be done in mild/moderate cases). KH Read more »

rash from Sustiva all of a sudden...

Have taken Sustiva for a week, & now am only experiencing rash...today was raining, I walked more than usual outside, ...was wondering...what are all the factors that may affect this reaction? Food? Emotional state? Drinking water from fountain?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...mention. The rash is a hypersensitivity reaction to the efavirenz itself. Often it is mild and can be treated through-your HIV doc should see the rash and discuss with you. KH Read more »
Articles
Project Inform

IRIS: A Concern for People Starting HIV Therapy

...What Are the Symptoms? How Do You Treat IRIS? What Can Help to Ask My Doctor? Special Concerns for People Living With HIV Special Concerns for Women, Children and People Over 50 What Does the Research Show? Commentary ... Read more »
AIDS InfoNet

Women and HIV

... How Serious Is HIV for Women? What Do Women Need to Know? Research on Women Treatment for Women The Bottom Line How Serious Is HIV Read more »
AIDSinfo

Skin Rash

...that can damage healthy tissue if they malfunction. Non-nucleoside reverse transcriptase inhibitor (NNRTI): class of anti-HIV medication. NNRTIs work by blocking reverse transcriptase, a protein that HIV needs to make copies of itself. The... Read more »
AIDS InfoNet

Acute HIV Infection

... What Is Acute HIV Infection? Testing for Acute HIV Infection Risk of Immune Damage Risk of Infecting Others Treating Acute HIV Infection Read more »
Connect With Others

Skin Rash

Posted by DJones, 8 Replies
...I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »

RASH

Posted by Anonymous, 2 Replies
...Has anyone ever had asevere rash....like the measles and still test negative? Read more »

RASH

Posted by Anonymous, 1 Reply
...hello Does rash on the face count as a symptom of ARS? I havent really seen how rash associated with HIV infection looks like..but can we have it on the face? Also I have had swelling in the neck , armpis and groin region. My risk Read more »

Key facts about HIV/AIDS - Note Last Item

Posted by ScotCharles, 1 Reply
...Key facts about HIV/AIDS Reuters NewMedia - August 10, 2006 -------------------------------------------------------------------------------- The Read more »